Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 42, NWS Quad Cities, IA

May 26, 2012Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 26, 2012, 4:33 AM CDT for Stephenson County, Illinois. It was in force for 27 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2012, 4:33 AM CDT (09:33 UTC)
Expired
May 26, 2012, 5:00 AM CDT
In force
27 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Stephenson County, IL

The radar

The Milwaukee radar (KMKX), 109 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 4:37 AM CDTHAIL 0.75Freeport, ILDIME SIZED HAIL. FORMER SPOTTER ST36.
May 26, 4:39 AM CDTHAIL 0.254 Ne Freeport, ILPEA SIZED HAIL.
May 26, 4:40 AM CDTHAIL 0.884 Ne Freeport, IL
May 26, 4:50 AM CDTHAIL 0.252 Ese Ridott, ILPEA SIZED HAIL AND SMALLER. SOME RAIN AND HEAVY LIGHTNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1813 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WUUS53 KDVN 260933
SVRDVN
ILC177-261000-
/O.NEW.KDVN.SV.W.0042.120526T0933Z-120526T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
433 AM CDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 500 AM CDT.

* AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
  MPH...AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED APPROXIMATELY
  NEAR FREEPORT...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DAKOTA...GERMAN VALLEY...RIDOTT...ROCK CITY AND DAVIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 4220 8940 4222 8966 4239 8967 4244 8940
      4220 8939
TIME...MOT...LOC 0934Z 269DEG 27KT 4230 8960
WIND...HAIL 60MPH 1.00IN

$$

SHEETS
2 follow-up statements
405 
WWUS53 KDVN 260948
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 AM CDT SAT MAY 26 2012

ILC177-261000-
/O.CON.KDVN.SV.W.0042.000000T0000Z-120526T1000Z/
STEPHENSON IL-
448 AM CDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHEASTERN STEPHENSON COUNTY...

AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED APPROXIMATELY NEAR RIDOTT...OR 8 MILES
EAST OF FREEPORT...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4236 8955 4239 8940 4220 8939 4220 8940
      4221 8956
TIME...MOT...LOC 0948Z 277DEG 26KT 4228 8944
WIND...HAIL <58MPH 1.00IN

$$

SHEETS
537 
WWUS53 KDVN 260958
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 AM CDT SAT MAY 26 2012

ILC177-261008-
/O.EXP.KDVN.SV.W.0042.000000T0000Z-120526T1000Z/
STEPHENSON IL-
458 AM CDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEPHENSON COUNTY
WILL EXPIRE AT 500 AM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4236 8955 4239 8940 4220 8939 4220 8940
      4221 8956
TIME...MOT...LOC 0958Z 277DEG 26KT 4225 8936

$$

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:43 AM CDT, 50 minutes earlier.

Area forecast discussion, May 26, 3:43 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
343 AM CDT SAT MAY 26 2012

.SYNOPSIS...
A WARM FRONT IS DRAPED FROM A SURFACE LOW OVER EASTERN COLORADO EAST
ACROSS NORTHERN KANSAS...NORTHERN MISSOURI AND CENTRAL ILLINOIS AND
INDIANA.  SOUTH OF THIS WARM FRONT CONDITIONS ARE VERY WARM AND
HUMID...WITH EVEN 2 AM TEMPERATURES IN THE LOW 20S AND DEWPOINTS
WELL INTO THE 60S.  NORTH OF THE BOUNDARY WE HAVE BEEN IN THE 60S TO
AROUND 70...WITH 50S DEWPOINTS.  RADAR SHOWS A BROKEN LINE OF
SHOWERS AND THUNDERSTORMS EXTENDING ACROSS MUCH OF NORTHERN IOWA AND
ILLINOIS AND SOUTHERN WISCONSIN...WITH SOME LINGERING LIGHTER
CONVECTION ALSO EXTENDING BACK WEST INTO THE NEBRASKA/SOUTH DAKOTA
BORDER AREA.  ON THE UPPER LEVEL ANALYSIS THE REASON FOR THE AREA OF
CONVECTION BECOMES CLEAR...WITH THE 850MB WARM FRONT SOUTH OF THE
CONVECTION...AND A NICE LOW LEVEL JET OF 40 KTS OVER A BROAD AREA
FROM KANSAS ACROSS MISSOURI POINTED STRAIGHT AT THE 850MB BOUNDARY
AND THIS AREA OF CONVECTION.    LE

&&

.SHORT TERM...TODAY AND TONIGHT...
TODAY AND TONIGHT THE FORECAST TO BE DEPENDENT ON WHAT HAPPENS WITH
THIS CONVECTION.  EXPECT THAT IT WILL CONTINUE TO AFFECT THE
NORTHERN THIRD OF THE FORECAST AREA FOR AT LEAST A FEW MORE
HOURS...OR UNTIL THE NOCTURNAL MCS DIMINISHES IN THE MORNING.  THAT
SAID...AM MAINTAINING SOME MORNING POPS IN THE FAR NORTH ONLY...IN
GENERAL WHERE THE CONVECTION IS TRAINING ACROSS THE NORTHERN
COUNTIES NOW.  THIS AFTERNOON IS A BIT MORE DIFFICULT AS THE FRONT
MOVES SLOWLY NORTH ACROSS THE FORECAST AREA THIS AFTERNOON AND
EVENING.  SOME MODELS ARE GENERATING SOME THUNDERSTORMS NEAR THE
SURFACE BOUNDARY...SOME ARE NOT.  HOWEVER...SOUNDINGS SHOW A FAIRLY
STRONG CAP IN THE 800-850MB LAYER...MAKING THEM NOT SUPPORTIVE OF
SURFACE BASED CONVECTION.  HOWEVER...THERE IS THE LOW LEVEL BOUNDARY
IN PLACE...AND WHILE IT IS IN TRANSIT ACROSS THE AREA WE MAY WELL
GET SOME ISOLATED TO SCATTERED ACTIVITY ALONG IT. THUS...THE
LINGERING POPS FOR THIS MORNING AND AFTERNOON.  EXPECT MORE ACTIVITY
ASSOCIATED WITH THE 850MB FRONT...WHICH BY THEN WILL BE UP INTO
SOUTHERN MINNESOTA AND WISCONSIN.  TEMPERATURES TODAY WILL BE
WARMEST WHERE THE WARM FRONT MANAGES TO GET INTO THE FORECAST AREA
EARLIEST...MOST LIKELY ACROSS THE SOUTHERN THIRD.  ACROSS THE NORTH
THOUGH...WIND WILL REMAIN NORTHEAST OR EAST MORE OF THE DAY...AND
CLOUDS WILL KEEP TEMPERATURES COOLER.  THIS WILL PRODUCE A FAIRLY
LARGE RANGE ACROSS THE FORECAST AREA TODAY WITH HIGHS RANGING FROM
THE LOW 80S NORTH...TO LOW 90S SOUTH.  THIS EVENING THE SURFACE
BOUNDARY FINISHES SHIFTING NORTH OF THE CWA...AND HAVE MAINTAINED
SOME LOW END POPS FOR TONIGHT.  HOWEVER...ONCE AGAIN EXPECT MOST
ACTIVITY WILL BE FARTHER NORTH ACROSS MINNESOTA AND WISCONSIN.  WITH
THE WARM AIR SOUTH OF THE BOUNDARY SURGING INTO THE AREA...MIN TEMPS
WILL BE WARM IN THE UPPER 60S TO AROUND 70...SIMILAR TO WHAT WE SEE
IN THE WARM SECTOR THIS MORNING.    LE

.LONG TERM...SUNDAY THROUGH FRIDAY...
SUNDAY TO BE HOT AND HUMID WITH THE WARM FRONT STILL WELL NORTH OF
THE FORECAST AREA.  THE SURFACE LOW WITH THIS SYSTEM WILL BEGIN
EJECTING OUT OF THE PLAINS...BUT WILL  BE MORNING NORTHEAST ACROSS
THE DAKOTAS ON SUNDAY.  WITH THE WARM AIR ALOFT WE WILL BE CAPPED SO
FORECAST IS DRY AND SUNNY.  HIGHS IN THE MID 90S NEARLY EVERYWHERE
WITH 60S DEWPOINTS FOR UPPER 90S HEAT INDEX VALUES.  SOME LOCATIONS
TO APPROACH HEAT ADVISORY CRITERIA...BUT FOR NOW WILL JUST MENTION
IN HAZARDOUS WEATHER OUTLOOK.  SUNDAY NIGHT TO BE WARM AGAIN WITH
LOWS ONLY IN THE UPPER 60S AND LOW 70S.

MONDAY AND MONDAY NIGHT THE COLD FRONT TO FINALLY PASS THROUGH THE
REGION.  IT SHOULD BE ACCOMPANIED BY SOME SHOWER AND THUNDERSTORM
ACTIVITY DURING THE DAY.  WILL HAVE TO WATCH THIS CAREFULLY...BUT IF
ENOUGH INSTABILITY CAN BUILD AHEAD OF THE FRONT BEFORE STORMS
FIRE...THERE COULD BE SEVERE WEATHER.  HOWEVER...IT MOVES THROUGH
OUR CWA PERHAPS A LITTLE TOO EARLY IN THE DAY FOR THIS TO HAPPEN.
AGAIN...WILL MENTION THUNDER POTENTIAL IN HAZARDOUS WEATHER
OUTLOOK...WITH THE POSSIBILITY FOR SEVERE.  HIGH TEMPERATURES TO BE
MODERATED WITH MORE CLOUD COVER AROUND AND SLIGHTLY COOLER
TEMPERATURES ALOFT ALONG WITH THE EARLY AFTERNOON FROPA TO KEEP OUR
HIGHS DOWN IN THE 80S TO NEAR 90.

TUESDAY THROUGH THE END OF THE WEEK TO BE MUCH COOLER. THE WEEKEND
SYSTEM EXITS OFF TO THE EAST LEAVING THE MIDWEST IN NORTHWEST
CYCLONIC FLOW ALOFT WITH MUCH COOLER 850MB TEMPERATURES ALOFT. HIGH
TEMPERATURES TO FALL INTO THE 60S AND 70S. THE COOLEST DAY WILL BE
ON THURSDAY IN THE LOW 60S AS A SHORTWAVE ACTS ON THE NEARBY
BAROCLINIC ZONE TO BRING AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS
THE AREA.  THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY IN THIS TIME
RANGE AS THE MODELS DO NOT HAVE A LOT OF CONTINUITY AT THIS TIME.
 LE

&&

.AVIATION... /ISSUED 1151 PM CDT FRI MAY 25 2012/

THUNDERSTORMS WILL CONTINUE TO BECOME WIDESPREAD OVERNIGHT AND
LINGER SATURDAY MORNING MAINLY NORTH OF INTERSTATE 80... AS WARM
FRONT OVER CENTRAL MO LIFTS NORTH. THESE WILL LIKELY IMPACT
DBQ AND CID TERMINALS... WITH MLI ON SOUTHERN EDGE. TEMPO GROUPS
AND VCNTY WORDING FOR THUNDERSTORMS AND ASSOCIATED MVFR
CONDITIONS/ POSSIBLE ISOLATED IFR/ HAVE BEEN MAINTAINED AT DBQ
AND CID TERMINALS. WILL HAVE TO WATCH FOR OUTFLOW BOUNDARY
DEVELOPING TONIGHT THAT COULD BRING ACTIVITY INTO MLI AND BRL
INTO SAT MORNING. THIS WOULD ALSO DELAY ARRIVAL OF WARM FRONT
THUS KEEPING WINDS E/NE LONGER DURATION SATURDAY... AND KEEP
PCPN CHCS. EVENTUALLY WARM FRONT TO PASS BY SATURDAY NIGHT WITH
VFR CONDITIONS AND S/SE WINDS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, May 25, 10:50 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 PM CDT FRI MAY 25 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1050 PM CDT FRI MAY 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM
SIGOURNEY TO MANCHESTER. THE MAIN SEVERE WEATHER THREAT WILL BE
LARGE HAIL. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD
OVERNIGHT NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE... ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR WHERE THE
POTENTIAL EXISTS FOR REPETITIVE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT AND HUMID CONDITIONS ARE EXPECTED ACROSS THE AREA SATURDAY AND
SUNDAY. HIGH TEMPERATURES SATURDAY SHOULD RISE INTO THE LOW 90S
AGAIN FOR ABOUT THE SOUTHERN HALF OF THE OUTLOOK AREA...WITH HEAT
INDEX VALUES IN THE 95 TO 100 RANGE.  SUNDAY WILL BE EVEN
HOTTER...WITH HIGH TEMPERATURES IN THE LOW TO MID 90S...AND HEAT
INDEXES ALSO IN THE 95 TO 100 RANGE.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT AS ANOTHER
COLD FRONT MOVES THROUGH THE AREA. SEVERE STORMS ARE POSSIBLE...BUT
NOT CERTAIN...ALONG THE COLD FRONT DURING THE AFTERNOON AND EVENING
HOURS.

THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY THROUGH THURSDAY. IT
IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER PORTIONS OF NORTHEAST IOWA
OVERNIGHT.

In the hours before

Local storm report, May 26, 1:17 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
117 AM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             SCOTT COUNTY PARK       41.72N 90.53W
05/26/2012  E1.00 INCH       SCOTT              IA   PUBLIC

            RELAYED BY MEDIA. TIME ESTIMATED.

&&

DLS
Local storm report, May 26, 1:26 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 AM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     HAIL             1 W INDEPENDENCE        42.47N 91.90W
05/26/2012  M0.25 INCH       BUCHANAN           IA   TRAINED SPOTTER

&&

DLS
Special weather statement, May 26, 2:22 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
222 AM CDT SAT MAY 26 2012

IAZ040>042-051>054-ILZ001-260915-
LINN IA-JACKSON IA-DUBUQUE IA-DELAWARE IA-BENTON IA-BUCHANAN IA-
JONES IA-JO DAVIESS IL-
222 AM CDT SAT MAY 26 2012

...THUNDERSTORMS WITH HEAVY RAINFALL OVER EASTERN IOWA...

AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY AXIS OF THUNDERSTORMS WITH HEAVY RAINFALL
EXTENDING ALONG THE HIGHWAY 20 CORRIDOR FROM INDEPENDENCE TO DUBUQUE.
TRAINED SPOTTERS INDICATED MINOR STREET FLOODING IN THE CITY OF
INDEPENDENCE AT 208 AM CDT...WHERE RADAR ESTIMATES INDICATE RAINFALL
AMOUNTS WELL OVER 2 INCHES HAS OCCURRED OVER THE PAST SEVERAL
HOURS.

THUNDERSTORMS ARE EXPECTED TO CONTINUE TO AFFECT THIS AREA THROUGH 4
AM. THIS MAY RESULT IN RAINFALL TOTALS OF 2 TO 3 INCHES...WHICH MAY
CAUSE MINOR URBAN AND SMALL STREAM FLOODING.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS.

&&

LAT...LON 4265 9072 4251 9063 4251 9060 4223 9049
      4215 9230 4230 9230 4230 9207 4265 9208
      4265 9091 4268 9088

SHEETS
Special weather statement, May 26, 3:02 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 AM CDT SAT MAY 26 2012

IAZ041-042-052>054-066-ILZ001-002-007-260900-
CARROLL-CLINTON-DELAWARE-DUBUQUE-JACKSON-JO
DAVIESS-JONES-LINN-STEPHENSON-
302 AM CDT SAT MAY 26 2012

...THUNDERSTORMS WITH STRONG WINDS AND HEAVY RAIN IN EASTERN IOWA
AND NORTHWEST ILLINOIS...

AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR MANCHESTER THROUGH DUBUQUE
IOWA TO ELIZABETH ILLINOIS. THESE STORMS WERE MOVING TO THE
EAST-SOUTHEAST AROUND 25 MPH AND ARE CAPABLE OF PRODUCING WIND GUSTS
UP TO 50 MPH...PEA SIZE HAIL...AND HEAVY RAINFALL.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
MINOR URBAN AND SMALL STREAM FLOODING MAY OCCUR AS THESE STORMS
IMPACT THE AREA THROUGH 4 AM. IF YOU ENCOUNTER A FLOODED
ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE.

LAT...LON 4265 9072 4251 9063 4250 9060 4251 8985
      4198 8980 4217 9161 4265 9143 4265 9091
      4268 9089 4268 9087
TIME...MOT...LOC 0755Z 290DEG 22KT 4191 9010

SHEETS
Local storm report, May 26, 3:08 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
308 AM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     HAIL             DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
05/26/2012  M0.25 INCH       DUBUQUE            IA   PUBLIC

            ESPOTTER REPORT FROM DBQ AIRPORT.

&&

DLS
Local storm report, May 26, 4:22 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 AM CDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     HEAVY RAIN       2 NW DUBUQUE            42.53N 90.72W
05/26/2012  M1.06 INCH       DUBUQUE            IA   TRAINED SPOTTER

            RAINFALL SO FAR. INSTANTANEOUS RAINFALL RATE IS 3.10
            INCHES AN HOUR.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:27 AM CDTSevere Thunderstorm WarningDVNRock Island, Whiteside63 min
May 26, 3:02 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess58 min
May 26, 5:38 AM CDTSpecial Weather StatementDVNStephenson22 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.